ANY BODY TAKING NEUROTIN HAVE THESE SIDE EFFECTS

Discussion in 'Fibromyalgia Main Forum' started by CATLADY912, Jan 30, 2003.

  1. CATLADY912

    CATLADY912 New Member

    ANY OF YOU THAT ARE ON NEUROTIN, HAVE YOU EXPERIENCED AN INCREASE IN YOUR APETITE AND HAVE YOU HAD ANY SWELLING IN YOUR FEET?? hAVE ANY OF YOU GAINED ANY WEIGHT SINCE BEING ON NEUROTIN?? THIS IS VERY IMPORTANT TO ME. THE SIDE EFFECTS THAT I READ SAID THINGS ABOUT WEIGHT GAIN AND APPETITE AND SWELLING. I CAN NOT AFFORD AN INCREASE IN APPETITE NOR CAN I AFFORD ANY SWELLING IN MY FEET. THANKS FOR ANY OF YOU WHO RESPOND. JANICE

    HAVE A WONDERFUL PAIN FREE DAY AND AN ACTIVE DAY. JANICE
  2. Rosesark

    Rosesark New Member

    Hi, just wanted to respond to your question, and the answer is yes, i eat like a pig since i have been on the neurontin. I was also on elavil, and that does make me crave sweets and gain weight, so i stopped taking the elavil and i still have a big appetite which is unusual for me. I have gained about 14lbs so far. I am thinking about asking my doctor to let me switch to the other med that is like neurontin. I have terrible weakness and muscle pain in my legs and i think that more weight gain will just make it worse having to carry more weight. Rose
  3. karen55

    karen55 New Member

    when I was on Neurontin, I had really awful swelling in my feet and ankles. Don't remember about the appetite though.
  4. lisjhn

    lisjhn New Member

    Mind you I was only on it for 2 weeks but I still gained weight, if I wasn't already eating, I was thinking about eating, I couldn't sleep anymore on it, and when I did raise my nighttime dose to 300mg., I threw up. I've had headaches the entire time with it and had to take tylenol or vicodin with it and felt fluish on it as well. No swelling though.

    My main reasons for having to stop were the headaches and the viral flu feeling. It did at first help with the pain, which I was excited for, but as soon as I increased the dosage the side effects appeared, and I started at 100mg. a day! Can't get much lowert than that!

    I'm debating whether to give Topamax a try or not, it's supposed to help you lose weight too. 3.8% of your body weight to be exact. It's in the same class of meds as Neurontin, but I heard from some people it was really hard to adjust to...I'll ask...time to start a new post.

    ~LISA
  5. Carlacat

    Carlacat New Member

    I'm taking neurontin and I'm the opposite. I'm not hungrey and I have to force myself to eat and I've lost 3 pds since I got off elivel. I just dont get the mucnhies like I did with the elivel.
    Carla
  6. VickyB

    VickyB New Member

    I have lost weight with Neurotin. I feel sick to my stomach all the time. The front and back of my knees swell and I have been having a hard time walking on the Neurotin. I am not sure what to do?? Also I feel achy all over.
    Does any one know of a medication that is in this class besides Neurotin and Topamax??
    I was thinking Depakote but not sure.
    Thanks, Vicky
    [This Message was Edited on 01/31/2003]
  7. healing

    healing New Member

    hard to know. i've been on this med for 10 years and not noticed much in the way of side effects. gained weight, lost it, gained it back, lost it....the usual stuff. yes, my feet swell -- but so do my hands and other joints.
  8. pookiebyrd

    pookiebyrd New Member

    I was on it for 6 months, I gained 30 pounds of water weight. My feet and ankles swelled so much that I could hardly climb stairs. It also caused a fluid increase around my heart that almost caused heart block.. I ended up having to taper the neurontin and take lasix and potassium to try to get rid of all the fluid. My cardiologist said that he read up on Neurontin and that it can take as long as 6 months to a year for side effects to show up with this drug. If your ankles and feet are swelling, I would contact the doctor that prescribed it and let them know.
    hang in there..
  9. PAT

    PAT New Member

    and it was given to me, to STOP headaches. Wierd how all drugs different for each of us. I do have a sweet tooth that I didn't have before. If I start gaining weight, I will get off of it.Please tell your doc about the feet swelling. Patti G
  10. klutzo

    klutzo New Member

    I am not on 200 mgs. in am, 100 mgs. in pm,and 300 mgs. at bedtime.
    I notice an increase in appetite, which has stopped the weight loss from my new diet.
    I also feel stiff, sleepy, and have flu-like pain in my muscles.
    It is making me sleep a lot deeper though, and all previous drugs that have done that have caused the same stiffness and sleepiness.
    I don't know what I'm going to do about it yet....it has helped end my morning depression, which used to be awful.
    Klutzo
  11. VickyB

    VickyB New Member

    My muscle spasm pain is much better on the Neurotin but my hips and legs are so sore?? I don't know if it is worth it?
    Does anyone know of another medicine to try in place of this?
    Vicky